Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 83, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 21, 2008, 7:12 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 21, 2008, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:12 PM CDT | TSTM WND DMG | 5 Sw Appleton, WI | TIME ESTIMATED. FOUR TREE LIMBS OF 8 TO 12 INCHES IN DIAMETER WERE SNAPPED. ONE TREE LIMB HIT A HOUSE. REPORT FROM WLUK TV. |
| Jul 21, 7:12 PM CDT | HAIL 0.88 | Appleton, WI | NICKLE SIZE HAIL. HAIL COVERED THE GROUND WEST SIDE OF APPLETON. |
| Jul 21, 7:16 PM CDT | TSTM WND DMG | Menasha, WI | SMALL BRANCHES DOWN. ESTIMATED WINDS OF 60MPH AND HALF INCH HAIL REPORTED AT INTERSECTION OF P/441. |
| Jul 21, 7:21 PM CDT | HAIL 0.88 | Menasha, WI | TORRENTIAL RAIN AND SOME 1-2 INCH LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 220012
SVRGRB
WIC015-087-139-220100-
/O.NEW.KGRB.SV.W.0083.080722T0012Z-080722T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
712 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
EASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHEASTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 800 PM CDT
* AT 709 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING HAIL UP TO 1 INCH IN DIAMETER...ROUGHLY
ALONG A LINE EXTENDING FROM APPLETON TO OSHKOSH..AND MOVING
SOUTHEAST AT 33 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRILLION BY 735 PM...
CHILTON BY 740 PM...
ST ANNA BY 750 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4398 8873 4430 8843 4424 8817 4422 8806
4411 8804 4390 8804 4390 8816 4394 8815
4394 8840
TIME...MOT...LOC 0012Z 314DEG 33KT 4427 8833 4404 8857
$$
ECKBERG4 follow-up statements
000
WWUS53 KGRB 220022
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
722 PM CDT MON JUL 21 2008
WIC015-087-139-220100-
/O.CON.KGRB.SV.W.0083.000000T0000Z-080722T0100Z/
OUTAGAMIE-WINNEBAGO-CALUMET-
719 PM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CALUMET...EASTERN WINNEBAGO AND SOUTHEASTERN OUTAGAMIE
COUNTIES...
AT 714 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING WINDS TO 60 MPH AND HAIL UP TO ONE INCH
IN DIAMETER...ROUGHLY ALONG A LINE EXTENDING FROM KAUKAUNA TO
OSHKOSH..AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DUNDAS...FOREST JUNCTION AND SHERWOOD AROUND 725 PM...
STOCKBRIDGE...ST JOHN...QUINNEY AND HILBERT AROUND 730 PM...
POTTER...BRILLION AND JERICHO BY 735 PM...
AT 712 PM...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED NICKLE
SIZE HAIL COVERING THE GROUND ON THE WEST SIDE OF APPLETON.
WINDS WERE ESTIMATED AT 60 MPH AT HIGHWAY P AND HIGHWAY 441.
ONE TO TWO INCH BRANCES WERE REPORTED DOWN IN MENASHA.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4398 8873 4430 8843 4424 8817 4422 8806
4411 8804 4390 8804 4390 8816 4394 8815
4394 8840
TIME...MOT...LOC 0019Z 314DEG 33KT 4422 8827 4399 8851
$$
ECKBERG000
WWUS53 KGRB 220033
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT MON JUL 21 2008
WIC087-139-220042-
/O.CAN.KGRB.SV.W.0083.000000T0000Z-080722T0100Z/
OUTAGAMIE-WINNEBAGO-
732 PM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO AND
SOUTHEASTERN OUTAGAMIE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS MOVED SOUTHEAST INTO CALUMET COUNTY.
LAT...LON 4390 8816 4394 8815 4394 8840 4416 8841
4423 8839 4424 8817 4422 8806 4411 8804
4390 8804
TIME...MOT...LOC 0032Z 314DEG 33KT 4420 8823 4391 8839
$$
WIC015-220100-
/O.CON.KGRB.SV.W.0083.000000T0000Z-080722T0100Z/
CALUMET-
732 PM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CALUMET COUNTY...
AT 727 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO
60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM KAUKAUNA TO OSHKOSH..AND
MOVING SOUTHEAST AT 38 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JERICHO AND HILBERT BY 740 PM...
POTTER...BRILLION AND CHILTON BY 745 PM...
ST ANNA...HAYTON AND CHARLESBURG BY 750 PM...
NEW HOLSTEIN BY 755 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4390 8816 4394 8815 4394 8840 4416 8841
4423 8839 4424 8817 4422 8806 4411 8804
4390 8804
TIME...MOT...LOC 0032Z 314DEG 33KT 4420 8823 4391 8839
$$
ECKBERG000
WWUS53 KGRB 220047
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
747 PM CDT MON JUL 21 2008
WIC015-220100-
/O.CON.KGRB.SV.W.0083.000000T0000Z-080722T0100Z/
CALUMET-
746 PM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN CALUMET COUNTY...
AT 741 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS. THIS STORM WAS LOCATED NEAR QUINNEY...OR 13 MILES
EAST OF OSHKOSH...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHARLESBURG BY 755 PM...
ST ANNA AND NEW HOLSTEIN BY 800 PM...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4393 8816 4394 8816 4394 8840 4410 8835
4409 8816 4390 8804 4390 8816
TIME...MOT...LOC 0046Z 323DEG 26KT 4400 8826
$$
ECKBERG000
WWUS53 KGRB 220055
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
755 PM CDT MON JUL 21 2008
WIC015-220103-
/O.EXP.KGRB.SV.W.0083.000000T0000Z-080722T0100Z/
CALUMET-
753 PM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALUMET COUNTY WILL
EXPIRE AT 800 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4393 8816 4394 8816 4394 8840 4410 8835
4409 8816 4390 8804 4390 8816
TIME...MOT...LOC 0053Z 323DEG 26KT 4396 8822
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:45 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 21, 1:45 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT MON JUL 21 2008 .SHORT TERM...PIECES OF ENERGY ROTATING THROUGH THE AREA AS THE UPPER TROF DEEPENS OVER THE GREAT LAKES REGION. FIRST S/W MOVING OVER THE SRN HALF OF THE WI EARLY THIS AFTERNOON WITH SCT SHRAS NOTED AND MOVING EASTWARD SOUTH OF THE TROF AXIS OVER NRN WI. A SECOND S/W TROF WAS DROPPING OVER MN AS PER WV LOOP...WITH EVEN ANOTHER NORTH OF LAKE SUPERIOR. WILL MONITOR THE CONVECTION WHICH DEVELOPS THIS AFTERNOON FOR EVENING DESCRIPTIONS. BUT DO ANTICIPATE RADARS INCREASING IN COVERAGE WITH CONVECTION AS TEMPS CLIMB INTO THE 70S. FOR TUESDAY...THE MODELS CONTINUE TO PROG ISOLD TO SCT AFTN INSTAB CONVECTION AS THE UPPER TROF AXIS LINGERS OVER THE SOUTHEAST HALF OF WI AND COOLER H5 DROPS OVER ERN WI. MODELS IN AGREEMENT WITH HANGING ONTO SURFACE DEWPOINTS IN THE 55 TO 60 RANGE FOR AT LEAST THE SRN HALF OF THE STATE INCLUDING CENTRAL AND EC WI SO WILL CONTINUE AFTN INSTAB CHC MENTION. NOTE SCT SHRA AND TSRA OVER THE ARROWHEAD OF MN THIS AFTERNOON NEAR THIS AXIS AND LEADING EDGE OF COOLER AIR ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY. QUITE WEATHER REGIME THROUGH WEDNESDAY NIGHT AS UPPER RIDGE AND SURFACE DOMINATE THE AREA. ONSET OF PRECIPITATION ON THE RETURN FLOW SIDE OF A SURFACE HIGH FOR THURSDAY IS THE MAIN CONCERN. ON THURSDAY...MDM RANGE MODELS SUGGEST THE RIDGE WILL BE HOLDING ON A BIT LONGER OVER THE AREA. THEREFORE WILL CONTINUE A DRY FORECAST INTO THURSDAY. WILL CONFINE PCPN FOR THURSDAY NIGHT AS THE COLD FRONT MAKE ITS WAY INTO THE AREA. THE FRONT MAY MOVE THROUGH FAST ON FRIDAY BUT WILL CONTINUE PCPN CHC THROUGH THE DAY. FRIDAY AFTERNOON TO MONDAY A RIDGE WILL BUILD OVER THE AREA FOR THE WEEKEND ALTHOUGH TEMPERATURES WILL REMAIN MILD DUE TO THE NW FLOW. ONLY MINOR ADJUSTMENTS...IF ANY...WERE MADE TO TEMPERATURES. && .AVIATION...SCT MVFR CIGS THIS AFTERNOON AND EVENING WITH SCT CONVECTION...THE AREAS OF MVFR CIGS SPREADING INTO NRN WI TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MARQUIS
Hazardous weather outlook, Jul 21, 3:57 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 357 AM CDT MON JUL 21 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 357 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER THE FORECAST AREA...THOUGH THEY ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK...BUT IT IS TOO SOON TO DETERMINE THEIR SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-220900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 357 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER THE FORECAST AREA...THOUGH THEY ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK...BUT IT IS TOO SOON TO DETERMINE THEIR SEVERE WEATHER POTENTIAL.
In the hours before
Local storm report, Jul 21, 5:11 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL CLINTONVILLE 44.61N 88.75W
07/21/2008 E0.25 INCH WAUPACA WI TRAINED SPOTTER
&&
JEFFLSpecial weather statement, Jul 21, 5:14 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 514 PM CDT MON JUL 21 2008 WIZ030-035-036-212300- MARATHON-PORTAGE-WOOD- 514 PM CDT MON JUL 21 2008 ...THUNDERSTORMS DEVELOPING ACROSS CENTRAL WISCONSIN... AT 512 PM...DOPPLER RADAR INDICATED A LINE OF SCATTERED THUNDERSTORMS EXTENDING FROM NORTHEAST WOOD COUNTY TO WEST OF GREEN BAY. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS OVER 30 MPH...AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THE STRONGER STORMS. SEEK SHELTER IN A STURDY STRUCTURE IF A STORM APPROACHES YOUR AREA. JKL
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.